Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 97, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 25, 2006, 9:51 AM CDT for Maries County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2006, 9:51 AM CDT (14:51 UTC)
- Expired
- Aug 25, 2006, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Maries County, MO
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 11:30 AM CDT | HEAVY RAIN 3.34 | Vienna, MO | ALL RAIN FELL BETWEEN 830 AND 1130 AM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 251454 FFWSGF MOC125-252100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 951 AM CDT FRI AUG 25 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MARIES COUNTY IN CENTRAL MISSOURI. * UNTIL 400 PM CDT * AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT ONE TO OVER TWO INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE THE WARNED AREA. AN ADDITIONAL HALF INCH TO INCH OF RAIN IS EXPECTED THIS MORNING WITH LOCALIZED RAINFALL AMOUNTS OF THREE TO FOUR INCHES POSSIBLE BY EARLY AFTERNOON. THIS HEAVY RAINFALL WILL CAUSE SMALL STREAMS AND CREEKS TO SWELL LEADING TO FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIENNA AND BELLE EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3801 9218 3804 9164 3830 9166 3829 9218 $$ IZZI
2 follow-up statements
000 WGUS73 KSGF 251622 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1122 AM CDT FRI AUG 25 2006 MOC125-252100- MARIES MO- 1122 AM CDT FRI AUG 25 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR MARIES COUNTY... AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS MARIES COUNTY. DOPPLER RADAR ESTIMATES INDICATE THAT BETWEEN TWO AND A HALF AND FOUR AND A HALF INCHES OF RAIN HAS FALLEN FROM VIENNA NORTHWARD TO NEAR ARGYLE. RADAR INDICATES THAT THE HEAVIEST RAIN FELL IN THE MARIES RIVER...KEISER BRANCH...FLY CREEK...CRUMB CREEK...AND GASCONADE RIVER BASINS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3801 9218 3804 9164 3830 9166 3829 9218 $$ IZZI
000 WGUS73 KSGF 252056 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 356 PM CDT FRI AUG 25 2006 MOC125-252106- MARIES MO- 356 PM CDT FRI AUG 25 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM CDT FOR MARIES COUNTY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS NOT RECEIVED ANY REPORTS OF FLOODING...AND NO SIGNIFICANT ADDITIONAL RAINFALL IS EXPECTED. THEREFORE...THE FLASH FLOOD WARNING FOR MARIES COUNTY WILL BE ALLOWED TO EXPIRE. LAT...LON 3801 9218 3804 9164 3830 9166 3829 9218 $$ SCHULTZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 7:41 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 25, 7:41 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 741 AM CDT FRI AUG 25 2006 .DISCUSSION... HAVE MADE SOME FIRST PERIOD ADJUSTMENTS TO ACCOMMODATE FOR ONGOING THUNDERSTORM COMPLEX. INCREASED POPS TO LIKELY OVER MANY AREAS. LOW LEVEL JET HAS VEERED AND ALLOWED ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THIS DEVELOPMENT WAS MORE NOTICEABLE WITHIN AN AREA OF HIGHER INSTABILITY WHERE HIGH LEVELS OF MID LEVEL R.H. WAS SHIFTING IN FROM THE WEST. CAPE VALUES ARE JUST UNDER LEVELS THAT WOULD ALLOW FOR SEVERE UPDRAFTS...HOWEVER STRONG STORMS HAVE DEVELOPED WITHIN THE COMPLEX AND WILL CONTINUE TO MONITOR THOSE CLOSELY FOR MICROBURST POTENTIAL. THERE SHOULD BE A GOOD CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AS HEATING OCCURS. 12Z RAOB HAS SHOWN A SLIGHT INCREASE IN MID LEVEL MOISTURE...ULTIMATELY STEEPENING MID LEVEL LAPSE RATES SOME. AREAS THAT ARE EXPOSED TO SUN THIS AFTERNOON WILL LIKELY ACQUIRE 2000-3000 J/KG OF ML CAPE. THIS WILL BE SUFFICIENT FOR SEVERE UPDRAFTS WITH MICROBURSTS BEING THE MAIN HAZARD. STAY TUNED FOR FURTHER UPDATES AS THIS ONGOING WEATHER SITUATION UNFOLDS. && .AVIATION... NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHWEST MISSOURI AND INTO CENTRAL MISSOURI. WILL BE UPDATING TAFS PERIODICALLY THROUGHOUT THE MORNING TO ACCOMMODATE FOR THIS ACTIVITY. SOUTHERLY WINDS SHOULD PERSIST...AND CEILINGS SHOULD REMAIN VFR. LOOK FOR MVFR TO IFR VISIBILITIES WHERE THUNDERSTORMS EXIST. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. CRAMER
Hazardous weather outlook, Aug 25, 8:45 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 AM CDT FRI AUG 25 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
845 AM CDT FRI AUG 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
DAMAGING WIND GUSTS UP TO 70 MPH.
HAIL UP TO THE SIZE OF QUARTERS.
FREQUENT CLOUD TO GROUND LIGHTNING.
AND HEAVY DOWNPOURS THAT MAY CAUSE LOCALIZED FLASH FLOODING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL BE MOST NUMEROUS THIS MORNING INTO THE EARLY
AFTERNOON HOURS ACROSS THE ENTIRE OUTLOOK AREA...WITH ADDITIONAL
THUNDERSTORMS POSSIBLY RE-DEVELOPING THIS AFTERNOON.
DISCUSSION:
SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK
AREA THIS MORNING. SEVERE WEATHER IS NOT ANTICIPATED WITH THE
THUNDERSTORMS THIS MORNING...HOWEVER THE STRONGER STORMS WILL
PRODUCE TORRENTIAL DOWNPOURS WITH ONE TO TWO INCHES OF RAIN
POSSIBLE IN AN HOUR ALONG WITH WIND GUSTS OF 30 TO 40 MPH.
IF CLOUDINESS CLEARS OUT...THEN ADDITIONAL THUNDERSTORMS COULD
DEVELOP THIS AFTERNOON. IF SUFFICIENT INSTABILITY CAN DEVELOP THEN
SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL. DUE TO THE MOIST AIRMASS IN PLACE...SOME OF THE
THUNDERSTORMS THIS AFTERNOON COULD ALSO PRODUCE LOCALIZED VERY
HEAVY RAINFALL WHICH COULD CAUSE SOME ISOLATED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS
REGION THROUGH THE WEEKEND. WITH COPIOUS AMOUNTS OF MOISTURE
PRESENT WITHIN THE ATMOSPHERE...THIS STALLED OUT FRONT WILL BECOME
A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ON A
DAILY BASIS. IF SUFFICIENT BREAKS IN CLOUD COVER OCCUR FOR STRONG
DAYTIME HEATING...THEN STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE BOTH SATURDAY AND SUNDAY AFTERNOONS. DAMAGING WIND GUSTS
WILL BE THE PRIMARY HAZARD. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE
ON MONDAY AFTERNOON OVER SOUTH CENTRAL MISSOURI.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CRAMER/IZZIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 61 min |
| Aug 25, 7:49 AM CDT | Flash Flood Warning | SGF | St. Clair | 6 hr |
| Aug 25, 10:30 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 45 min |
| Aug 25, 2:00 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.